Alert archive / North Carolina / Wind Advisories in 2015

Wind Advisory 1, NWS Newport/Morehead City, NC

January 7, 2015

NWS Newport/Morehead City, NC issued this wind advisory at Jan 7, 2015, 3:06 AM EST. It took effect at Jan 7, 2015, 7:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 3:06 AM EST (08:06 UTC)
In effect from
Jan 7, 2015, 7:00 PM EST
Expired
Jan 8, 2015, 6:50 AM EST
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WWUS72 KMHX 070806
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
306 AM EST WED JAN 7 2015

...WIND ADVISORY FOR OUTER BANKS THIS EVENING INTO THURSDAY MORNING...

.STRONG ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH
THURSDAY. STRONG NORTHWEST WINDS WILL DEVELOP THIS EVENING AND
CONTINUE INTO THURSDAY MORNING. 

NCZ103-104-072100-
/O.NEW.KMHX.WI.Y.0001.150108T0000Z-150108T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
306 AM EST WED JAN 7 2015

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST THURSDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS EVENING THROUGH MID MORNING THURSDAY.

* IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. WIND
  CHILL VALUES IN THE SINGLE DIGITS EXPECTED LATE TONIGHT AND
  EARLY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU
WEAR A HAT AND GLOVES FOR PROTECTION FROM THE COLD.

&&

$$
3 follow-up statements
810 
WWUS72 KMHX 072053
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EST WED JAN 7 2015

...WIND ADVISORY FOR OUTER BANKS THIS EVENING INTO THURSDAY
MORNING...

.STRONG ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH
THURSDAY. STRONG NORTHWEST WINDS WILL DEVELOP THIS EVENING AND
CONTINUE INTO THURSDAY MORNING.

NCZ103-104-080900-
/O.CON.KMHX.WI.Y.0001.150108T0000Z-150108T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
353 PM EST WED JAN 7 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST THURSDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS EVENING THROUGH MID MORNING THURSDAY.

* IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. WIND 
  CHILL VALUES IN THE SINGLE DIGITS EXPECTED LATE TONIGHT AND 
  EARLY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU
WEAR A HAT AND GLOVES FOR PROTECTION FROM THE COLD.

&&

$$
578 
WWUS72 KMHX 080803
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 AM EST THU JAN 8 2015

...WIND ADVISORY FOR OUTER BANKS THROUGH THIS MORNING...

.STRONG ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE
REGION TODAY. STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE
THROUGH MID-MORNING.

NCZ103-104-081500-
/O.CON.KMHX.WI.Y.0001.000000T0000Z-150108T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
303 AM EST THU JAN 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH MID-MORNING.

* IMPACTS...STRONG WINDS WILL BLOW AROUND LOOSE OBJECTS. WIND 
  CHILL VALUES IN THE SINGLE DIGITS EXPECTED THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU
WEAR A HAT AND GLOVES FOR PROTECTION FROM THE COLD.

&&

$$
268 
WWUS72 KMHX 081150
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 AM EST THU JAN 8 2015


NCZ103-104-081300-
/O.CAN.KMHX.WI.Y.0001.000000T0000Z-150108T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
650 AM EST THU JAN 8 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

WINDS HAVE DIMINISHED TO 20 TO 30 MPH. WINDS WILL CONTINUE TO
DIMINISH LATE THIS MORNING AND THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 7, 12:49 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jan 7, 12:49 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1249 AM EST WED JAN 7 2015

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY THROUGH
LATE WEEK. A COASTAL FRONT WILL DEVELOP ALONG THE SOUTHEAST COAST
LATE WEEKEND AND EARLY NEXT WEEK.

&&

.NEAR TERM /OVERNIGHT/...
AS OF 1245 AM WED...NO SIG CHANGES NEEDED TO FORECAST FOR UPDATE. THE
DRY COLD FRONT HAS PUSHED WELL OFF THE EASTERN NC COAST THIS
EVENING. CLOUDS BEGIN TO INCREASE LATE TONIGHT AHEAD OF A ROBUST
MID LEVEL SHORTWAVE CURRENTLY LOCATED ACROSS THE MIDWESTERN STATES
AS NOTED ON LATEST IR IMAGERY. THE INITIAL CAA SURGE IS NOT THAT
STRONG BUT LIGHT MIXING IS EXPECTED TO PERSIST OVERNIGHT
PREVENTING MAXIMUM RADIATIONAL COOLING. LOWS EXPECTED AROUND 30
INLAND TO MID 30S NEAR THE COAST.

&&

.SHORT TERM /TODAY/...
AS OF 330 PM TUE...A ROBUST MID LEVEL TROUGH LOCATED OVER THE OHIO
VALLEY WED MORNING WILL PUSH TOWARD THE REGION THROUGH THE DAY.
ENOUGH DYNAMICS AND COLUMN MOISTENING ABOVE 850MB EXIST TO BRING
A THREAT OF LIGHT PRECIP ACROSS EASTERN NC DURING THE AFTERNOON.
SOUNDING PROFILES ARE BELOW FREEZING ABOVE 1500 FT OR SO BRINGING
THE POSSIBILITY OF FROZEN PRECIP AS WELL...ESPECIALLY IF PRECIP
RATES ARE SUFFICIENT. HOWEVER...THE SUB-CLOUD LAYER REMAINS PRETTY
DRY SO NOT ANTICIPATING AND ACCUMULATING PRECIP AT THIS TIME.

A SFC TROUGH WILL PUSH ACROSS THE AREA AROUND MID-DAY WITH STRONG
CAA RAMPING UP THROUGH THE AFTERNOON BRINGING BLUSTERY NW WINDS
AROUND 20-25 MPH WITH GUSTS TO AROUND 30-35 MPH...STRONGEST ALONG
THE COAST. LOW LEVEL THICKNESSES ARE HIGHEST IN THE MORNING...THEN
FALL THROUGH THE AFTERNOON AND EXPECT HIGH TEMPS IN THE LOW TO MID
40S TO BE REALIZED EARLY AFTERNOON...WITH TEMPS FALLING TROUGH
THE REST OF THE AFTERNOON WHILE WIND CHILL VALUES DROP INTO THE 20S.

&&

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ARCTIC HIGH PRES WILL BUILD IN FROM THE NW WED NIGHT AND THU
USHERING IN THE COLDEST AIR OF THE SEASON. STRONG MID LVL SHORT WAVE
WILL MOVE OFF THE COAST WED EVENING...MDLS CONT TO SHOW BAND OF
MAINLY MID LVL MOISTURE AHEAD OF THIS FEATURE AND MAY SEE A FEW
SPRINKLES OR FLURRIES EARLY WED EVENING BUT WILL NOT AMOUNT TO MUCH.
MAIN STORY WILL BE COLD TEMPS AND WIND CHILLS WED NIGHT AND THU
MORN. LOW TEMPERATURES WILL BE IN TEENS INLAND TO LOWER 20S BEACHES
WED NIGHT AND COMBINED WITH GUSTY NW WINDS WILL PRODUCE LOW SINGLE
DIGIT WIND CHILLS AREA WIDE LATER WED NIGHT THRU MOST OF THU MORN
WITH SOME NEAR OR BLO ZERO WIND CHILLS POSSIBLE. WIND CHILL ADVISORY
CRITERIA FOR THESE PARTS IS ZERO SO MAY NEED TO EVENTUALLY ISSUE AN
ADVISORY BUT WILL HOLD OFF FOR NOW GIVEN A 3RD FORECAST PERIOD
EVENT AND MARGINAL CRITERIA. WILL CONTINUE IN HWO HOWEVER. MAY ALSO
EVENTUALLY NEED A WIND ADVISORY FOR COASTAL COUNTIES WED NIGHT BUT
WILL ALSO HOLD OFF FOR SAME REASONS. SOUNDSIDE FLOODING ON HATTERAS
ISLAND AND NEAR CORE SOUND WILL ALSO BE POSSIBLE AS WELL AS BLOWOUT
TIDES ON THE NEUSE AND PAMLICO RIVERS.

HIGHS THU WILL REMAIN BELOW FREEZING FOR MOST AREAS AS THE CENTER OF
THE HIGH BUILDS TOWARD THE COAST. WITH HIGH OVERHEAD THU EVENING
TEMPS WILL DROP QUICKLY INTO UPR TEENS TO LOWER 20S MOST AREAS THEN
MAY RISE A BIT LATE AS HIGH SINKS SE AND WSW WINDS BEGIN TO
INCREASE...ESPCLY N. TEMPS WILL MODERATE A BIT FRI WITH WSW WINDS
BETWEEN INIT HIGH TO SE AND APPROACHING WEAK COLD FRONT...40S
EXPECTED MOST SPOTS. THE WEAK COLD FRONT WILL CROSS LATE FRI/FRI
EVENING WITH LITTLE IF ANY PRECIP EXPECTED.

HIGH PRES WILL BUILD BACK IN FROM THE NORTH SAT WITH SLIGHTLY COOLER
AIR...HIGHS WILL STRUGGLE TO REACH LOWER 40S MOST AREAS. THE HIGH WILL
SLIDE OFFSHORE TO THE N SAT NIGHT AND CONT TO THE NE INTO MON AS
CSTL TRF/FRONT GRAD DEVELOPS TO THE SE. MOISTURE WILL GRAD
OVERSPREAD REGION SUNDAY AND ESPCLY MON WITH INCREASING CHCS OF
RAIN AND TEMPS MODERATING TO UPR 40S AND LOWER 50S. DISCOUNTING FOR
NOW THE OVERAMPLIFIED MODEL SOLUTIONS FOR DAY 7 GIVEN THE
BIASES/TENDENCY FOR MODELS TO DO SO IN THE LONGER RANGE. WILL SLOWLY
TREND TOWARD COOLER AND DRIER CONDITIONS FOR TUESDAY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1245 AM WED...PRED VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. CLOUDS WILL CONTINUE TO INCREASE AND SLOWLY LOWER THROUGH
THE DAY AS SECONDARY FRONT AND STRONG SHORTWAVE MOVE THROUGH THE
REGION. LIGHT SPRINKLES OR SNOW FLURRIES ARE POSSIBLE THIS
AFTERNOON...THOUGH NO IMPACTS ARE EXPECTED. NW WIND GUSTS 15-25KT
THIS AFTERNOON AND TONIGHT COULD RESULT IN CROSSWIND IMPACTS FOR
RUNWAYS AT ALL SITES.

.LONG TERM /THURSDAY THROUGH SUNDAY/...
FAIRLY HIGH CONFIDENCE THAT VFR CONDITIONS WILL DOMINATE THIS
FORECAST PERIOD AS STRONG ARCTIC HIGH PRES BUILDS IN THU THEN
SLIDES OFF THE CST FRI WITH MCLR SKIES EXPECTED. GUSTY NW WINDS
EXPECTED TO DEVELOP LATE WED AFTN AND CONT INTO THU MORN. WEAK
COLD FRONT WILL CROSS LATER FRI OR FRI EVENING WITH LITTLE OR NO
PRECIP EXPECTED. HIGH PRES WILL BUILD BACK IN FROM THE W SAT WITH
CONT MCLR SKIES. INCREASING CLOUDS DURING THE LATTER HALF OF THE
WEEKEND AS A COASTAL TROUGH DEVELOPS BUT EXPECT VFR CONDITIONS TO
CONTINUE AT LEAST THRU LATE SUNDAY.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 1245 AM WED...LATEST SURFACE AND BUOY DATA INDICATES NORTHWEST
TO NORTHERLY WINDS 10-15 KNOTS WITH SEAS 2-5 FT ACROSS THE
WATERS. THE DRY COLD FRONT PUSHED THROUGH THE EASTERN NC COASTAL
WATERS EARLIER THIS EVENING. WINDS ARE EXPECTED TO INCREASE TO
10-20 KT LATER TONIGHT THROUGH EARLY WEDNESDAY. A SECONDARY TROUGH
OF LOW PRESSURE WILL PUSH ACROSS THE WATERS MID-DAY WEDNESDAY
WITH STRONG CAA RAMPING UP AND EXPECT NW WINDS TO INCREASE TO
20-30 KT THROUGH THE AFTERNOON...APPROACHING GALE FORCE BY LATE
AFTERNOON.

FOLLOWED NWPS FOR SEAS TONIGHT AS WAVEWATCH III INITIALIZED TOO
HIGH...THEN USED A BLEND OF WAVEWATCH III AND NWPS WEDNESDAY AS
NWPS TYPICALLY BUILDS SEAS TOO QUICKLY. EXPECT SEAS AROUND 3-5 FT
TONIGHT INTO WEDNESDAY MORNING...THEN BUILD TO 4-8 FT DURING THE
AFTERNOON.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GALE WARNING WILL BE ISSUED THIS AFTERNOON BEGINNING LATE WED
AFTN OR EARLY WED EVE. STRONG ARCTIC HIGH PRES BUILDS IN FROM THE
W WED NIGHT INTO THU. TIGHTENING PRESSURE GRADIENT/STRONG CAA WILL
SUPPORT LIKELY GALE FORCE WINDS FOR ALL BUT INLAND RIVERS WED
NIGHT INTO EARLY THU. THE STRONG WINDS WILL LEAD TO SEAS OF 12 TO
16 FEET OUTER CENTRAL AND NRN WATERS AND 8 TO 10 FEET OUTER SRN WATERS.
SOUNDSIDE FLOODING ON HATTERAS ISLAND AND NEAR CORE SOUND WILL
ALSO BE POSSIBLE AS WELL AS BLOWOUT TIDES ON THE NEUSE AND PAMLICO
RIVERS.

THE ARCTIC HIGH WILL BUILD E QUICKLY THU LEADING TO WINDS
DIMINISHING TO LESS THAN 10 KTS LATE THU AND SEAS SUBSIDING BELOW
6 FT. AS THE HIGH MOVES SE AND NEXT WEAK COLD FRONT APPROACHES
EXPECT WSW WINDS TO INCREASE LATE THU NIGHT AND FRI WITH SPEEDS 10
TO 20 KTS AND SEAS AROUND 4 FT OUTER WATERS. COLD FRONT WILL CROSS
FRI NIGHT WITH HIGH PRES BUILDING IN FROM THE W SAT..THIS WILL
PRODUCE N WINDS 10 TO 20 KTS AND SEAS 3 TO 5 FT SAT. MODERATE N/NE
FLOW WILL CONTINUE OVER THE MARINE AREA INTO SUNDAY AS INVERTED
TROUGH DEVELOPS OFF THE SE COAST.

&&

.CLIMATE...
AN ARCTIC AIRMASS WILL PRODUCE VERY COLD TEMPERATURES ACROSS
EASTERN NORTH CAROLINA WEDNESDAY AND THURSDAY. HERE ARE SOME
RECORD LOW TEMPERATURES THAT MAY BE IN JEOPARDY WEDNESDAY (7TH)
AND THURSDAY (8TH).

WEDNESDAY, JANUARY 7TH
LOCATION........LOW TEMP...YEAR
NEW BERN........17.........2014
CAPE HATTERAS...19.........2014
GREENVILLE......10.........1924
KINSTON.........13.........2014
COLUMBIA........15.........1980
OCRACOKE........19.........2014
MOREHEAD CITY...20.........2014

THURSDAY, JANUARY 8TH
LOCATION........LOW TEMP...YEAR
NEW BERN........17.........2014
CAPE HATTERAS...20.........1970
GREENVILLE......13.........1986
KINSTON.........13.........2014
COLUMBIA........18.........1970
OCRACOKE........23.........1968
MOREHEAD CITY...16.........1968

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO NOON EST
     THURSDAY FOR AMZ136-137.
     GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY FOR
     AMZ130-131-135-150-152-154-156-158.

&&

SYNOPSIS...SK
NEAR TERM...SK/CQD/DAG
SHORT TERM...SK
LONG TERM...BTC
AVIATION...BTC/CQD
MARINE...BTC/SK/CQD/DAG
CLIMATE...DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:07 AM ESTWind Chill AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more30 hr

Nearby

Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.